Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 11, 2022, 3:16 PM MDT for Fremont County, Saguache County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2022, 3:16 PM MDT (21:16 UTC)
- Expired
- Jul 11, 2022, 6:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Fremont County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 140 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 4:45 PM MDT | FLASH FLOOD | 3 Sse Coaldale, CO | MUD AND DEBRIS FLOWING ACROSS FREMONT COUNTY ROAD 40 AT DINKLE DITCH. TIME APPROXIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196
WGUS55 KPUB 112116
FFWPUB
COC043-109-120015-
/O.NEW.KPUB.FF.W.0019.220711T2116Z-220712T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
316 PM MDT Mon Jul 11 2022
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
The Hayden Pass Burn Scar in...
Southwestern Fremont County in central Colorado...
Northeastern Saguache County in central Colorado...
* Until 615 PM MDT.
* At 316 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Hayden Pass Burn Scar. Between 0.5 and 1 inch
of rain has fallen. The expected rainfall rate is 0.5 to 1 inch in
1 hour. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Hayden Pass
Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Hayden Pass Burn Scar.
* Some locations that will experience flash flooding include...
Hayden Pass Burn Scar.
This includes the following high risk locations...
Cutty's Resort On Hayden Creek Road and Big Cottonwood Creek along
County Road 40.
This includes the following streams and drainages...
Piney Creek, San Luis Creek, Big Cottonwood Creek, Little
Cottonwood Creek, Oak Creek, Hayden Pass Creek, Arkansas River and
Middle Prong Hayden Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Hayden Pass Burn Scar. Severe debris flows can also
be anticipated across roads. Roads and driveways may be washed away
in places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3828 10583 3832 10583 3834 10581 3836 10575
3835 10572 3832 10569 3828 10572 3827 10580
3827 10583
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
Cohen/CSS2 follow-up statements
854
WGUS75 KPUB 112225
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
425 PM MDT Mon Jul 11 2022
COC043-109-120015-
/O.CON.KPUB.FF.W.0019.000000T0000Z-220712T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fremont CO-Saguache CO-
425 PM MDT Mon Jul 11 2022
...FLASH FLOOD WARNING FOR THE HAYDEN PASS BURN SCAR REMAINS IN
EFFECT UNTIL 615 PM MDT THIS EVENING FOR SOUTHWESTERN FREMONT AND
NORTHEASTERN SAGUACHE COUNTIES...
At 425 PM MDT, Doppler radar indicates that earlier thunderstorms
which produced heavy rain over the Hayden Pass Burn Scar have
subsided. Between 0.5 and 1.5 inches of rain have fallen. Flash
flooding will remain possible from the earlier heavy rain.
Excessive rainfall over the warning area may cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Hayden Pass Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Hayden Pass Burn Scar.
Some locations that will experience flash flooding include...
Hayden Pass Burn Scar.
This includes the following high risk locations...
Cutty's Resort On Hayden Creek Road and Big Cottonwood Creek along
County Road 40.
This includes the following streams and drainages...
Piney Creek, San Luis Creek, Big Cottonwood Creek, Little
Cottonwood Creek, Oak Creek, Hayden Pass Creek, Arkansas River and
Middle Prong Hayden Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Earlier heavy rainfall may
continue to cause extensive and severe flash flooding of creeks...
streams...and ditches in the Hayden Pass Burn Scar. Severe debris
flows can also be anticipated across roads. Roads and driveways may
be washed away in places. If you encounter flood waters...climb to
safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3828 10583 3832 10583 3834 10581 3836 10575
3835 10572 3832 10569 3828 10572 3827 10580
3827 10583
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
PS/AC549
WGUS75 KPUB 120009
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
609 PM MDT Mon Jul 11 2022
COC043-109-120019-
/O.EXP.KPUB.FF.W.0019.000000T0000Z-220712T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fremont CO-Saguache CO-
609 PM MDT Mon Jul 11 2022
...FLASH FLOOD WARNING FOR THE HAYDEN PASS BURN SCAR WILL EXPIRE AT
615 PM MDT THIS EVENING FOR SOUTHWESTERN FREMONT AND NORTHEASTERN
SAGUACHE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3828 10583 3832 10583 3834 10581 3836 10575
3835 10572 3832 10569 3828 10572 3827 10580
3827 10583
$$
PS/CohenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 11:58 AM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 11, 11:58 AM MDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1158 AM MDT Mon Jul 11 2022 .UPDATE... Issued at 1133 AM MDT Mon Jul 11 2022 Main update this morning was to increase winds through early afternoon, and adjust pops through this evening. Front which has been moving through the area can be seen pushing south through far southern CO. With FROPA and in its wake, gusts up to around 45 mph have occurred. Think these similar winds/gusts will continue for a couple of more hours, especially with widespread pressure rises continuing across much of Colorado. Didn't really make too many changes to the highs for today, though I wonder if some sites north of Highway 50 may be slightly cooler given the extent of the CAA. Still keeping a close eye on overall trends for strong to severe storms across the area this afternoon. Post frontal air mass will likely help keep precip development minimal over the plains going into this afternoon, while scattered storms continue to develop over and near the higher terrain. This development over and near the terrain could have some stronger development with gusty winds and heavy rainfall the main threats. Will continue to see how this post frontal air over the plains recovers going into the afternoon and evening given the dry air in place. Trends have suggested a more southward placement of development later this afternoon, and these trends could continue and likely focus the stronger development closer to the CO and NM border. In this area, still think the risk for severe storms, large hail and damaging winds, remains. Elsewhere, HRRR continues to show isolated development briefly across the Pikes Peak region this afternoon and can't completely rule this out given the deep easterly flow in place. && .SHORT TERM...(Today and tonight) Issued at 421 AM MDT Mon Jul 11 2022 Key Messages: 1) Cold front racing southward through the eastern plains this morning will bring cooler air and increasing rainfall chances to the area today and tonight. 2) Potential for strong storms and heavy rain this afternoon and evening, especially Walsenburg/Trinidad/La Veta/Raton Pass area and the Spring Burn Scar. Upper ridge over Colorado flattens today, as strong short wave trough drops southeastward into the northern High Plains. This wave will push a fairly strong cold front through the eastern plains this morning, with gusty north winds at midday gradually turning more easterly by late afternoon/early evening. Cooler air even gets deep enough to push westward through the lower passes of the Sangres, and a period of gusty east winds over the San Luis Valley this evening will result. Main questions for today will be amount/location of instability available for convection on the eastern plains, and subsequent location on heavier rainfall and potential severe weather. Some fairly significant differences in 00z/06z model solutions regarding post frontal instability on the plains, with various versions of the NAM suggesting incoming air mass will end up too cool/too stable for much convection from the Arkansas River northward, with storms staying west and south of both Colorado Springs and Pueblo. GFS is farther north, with stronger storms and potential heavy rainfall in both metro areas from late afternoon into the evening. Latest HRRR suggests a compromise solution, with initial round of storms moving off the mountains into the I-25 corridor late in the afternoon, then stronger storms shift quickly south in the evening. For now, will keep relatively high pops in place for the northern half of the area, though current QPF forecast north of the Arkansas River will remain rather light. More certainty for stronger storms and heavier rain farther south, especially over the southern Sangres and srn I- 25 corridor from Walsenburg to Raton Pass, where instability will be greater and mid level moisture slightly deeper as well. While a couple severe storms will be possible, main risk looks to be flash flooding, with many models pointing to the Spring burn scar in the afternoon, then Raton Pass and ern Las Animas County in the evening as areas to watch, and may need a flash flood watch for the burn scar later this morning as evolution of daytime instability becomes clearer. Remaining mountains and valleys will see fairly widespread convection this afternoon as moisture increases over the area, and will have to watch for at least some brief pockets of heavy rainfall into the evening. Overall, like the position(plains from Pueblo southward) of the marginal risk of severe storms in the SWODY1, and day one heavy rainfall outlook slight risk catches the bulk of the heavy rainfall threat, though northern portion (north of Highway 50) is more questionable than the southern part. Max temps today will be much cooler over most of the plains behind the cold front, though went with blended guidance, as NAM MOS temps looked way too cool. Overnight, thunderstorms gradually sink southward into northern NM, with precip gradually ending from n-s after midnight as better lift shifts south and upslope flow fades on the plains. .LONG TERM...(Tuesday through Sunday) Issued at 421 AM MDT Mon Jul 11 2022 Key messages: 1) Daily chance for afternoon showers and thunderstorms, mainly over the higher terrain and I-25 Corridor. 2) Above normal high temperatures forecast for Wednesday through Friday. Tuesday...The axis of the upper ridge overhead will be located over the Four Corners, while at the surface southeast winds in the morning will continue to push llvl moisture up against the eastern slopes of the mts. Models point to lingering activity through the morning hours across the southern tier, a holdover from the night before, then as the day progresses convection once again initiates over the higher terrain and then drifts east through the aftn and eve. Abundant llvl moisture will produce CAPEs of 1500 to 2000 j/kg by the aftn, primarily focused along the eastern slopes of the mts as well as the Raton Mesa. Bulk shear will be okay at around 35 kts, though the location of the front well south in New Mexico robs the forecast area of better shear. Surface winds will then shift to a more southerly direction by late aftn and eve. Upslope flow, increased cloud cover and lingering cooler air will provide the region with one more day of near normal temps before the heat returns, so look for highs in the upper 70s to lower 80s for the high valleys, and in the 80s to near 90F for the plains. Wednesday through Friday...The upper ridge of high pressure will position directly overhead, bringing a return of the heat as well as trapping monsoon moisture across the state. Models indicate that the moisture plume will continue to feed up across the Four Corners and into eastern UT and western CO, producing likely or even categorical pops for the higher terrain each aftn and eve. The I-25 Corridor will see isolated to scattered convection chances each day, while dry conditions persist for the far eastern plains near the Kansas border. Plan on maximum temps each day in the 80s for the high valleys, and 90s to around 100F for the plains. Saturday and Sunday...An upper disturbance pushes east across Canada and the northern states late Friday, while the upper ridge slides a bit to the west. This northern feature will push a cold front south into eastern CO early Saturday, cooling high temps both Sat and Sun by about 5 degrees as well as bringing isolated convection chances back to the eastern plains. Moore && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1133 AM MDT Mon Jul 11 2022 VFR and dry conditions will continue at the start of the period, though do think precipitation chances will be on the rise later this afternoon into the evening. This will especially be the case for ALS, where higher confidence is in place for scattered showers and thunderstorms to impact the terminal. For COS and PUB, it still looks as if precip development will be minimal, though an isolated shower or storm can't be ruled out later this afternoon into the evening. So, did leave the VCSH in the forecast for COS and PUB but the overall duration of this potential may be shorter. Precip will finally depart to the south of the terminals later this evening, with dry weather then expected. The stronger northerly winds and gusts in place for COS and PUB will diminish through the afternoon hours, with a trend towards a more easterly direction. Winds across ALS will likely become more erratic this afternoon with precip development. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RODRIGUEZ SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 11, 12:08 PM MDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1208 PM MDT Mon Jul 11 2022 COZ058>089-093>099-121815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1208 PM MDT Mon Jul 11 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms will develop early this afternoon over and near the mountains, with activity spreading across most valleys. Gusty winds, small hail, and heavy downpours will be the main threats with this development. Later this afternoon into this evening, expect thunderstorms to move into the far southern I-25 corridor and far southeast plains, south of Highway 50. Severe storms remain possible for areas near the Colorado and New Mexico border, with wind gusts to 60 mph and hail up to the size of half dollars still the main threats. There will also be a risk of flash flooding this afternoon and evening over the southern Sangre de Cristo Range and southern Interstate 25 corridor, and areas around Walsenburg, Trinidad, Raton Pass and La Veta as well as the Spring Burn Scar will all be susceptible to flash flooding with any stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Abundant low level moisture will produce increased thunderstorm chances across the entire area for Tuesday. Main thunderstorm threats will be locally heavy rain, strong wind gusts up to 55 mph, hail up to one inch in diameter and frequent cloud to ground lightning. Thunderstorms are likely across the higher terrain Wednesday through Friday, with just isolated to scattered activity expected along the I-25 Corridor. Similar thunderstorm activity is forecast for Saturday and Sunday, though isolated convection will return to the far eastern plains near the Kansas border. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. RODRIGUEZ
In the hours before
Special weather statement, Jul 11, 1:52 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
152 PM MDT Mon Jul 11 2022
COZ081-082-112015-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
152 PM MDT Mon Jul 11 2022
...A strong thunderstorm will impact portions of central Teller and
western El Paso Counties through 215 PM MDT...
At 152 PM MDT, Doppler radar was tracking a strong thunderstorm over
Divide, or 17 miles west of Colorado Springs, moving southeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Green Mountain Falls, Divide, Chipita Park and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3888 10522 3898 10514 3891 10498 3883 10508
TIME...MOT...LOC 1952Z 294DEG 8KT 3891 10513
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CSS/CohenSpecial weather statement, Jul 11, 2:14 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
214 PM MDT Mon Jul 11 2022
COZ081-112030-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
214 PM MDT Mon Jul 11 2022
...A strong thunderstorm will impact portions of central Teller
County through 230 PM MDT...
At 214 PM MDT, Doppler radar was tracking a strong thunderstorm over
Divide, or 19 miles northwest of Colorado Springs. This storm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Divide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3888 10511 3892 10521 3900 10516 3896 10505
TIME...MOT...LOC 2014Z 207DEG 1KT 3894 10515
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Cohen/CSSSpecial weather statement, Jul 11, 2:29 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
229 PM MDT Mon Jul 11 2022
COZ081-112100-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
229 PM MDT Mon Jul 11 2022
...A strong thunderstorm will impact portions of northwestern Teller
County through 300 PM MDT...
At 228 PM MDT, Doppler radar was tracking a strong thunderstorm near
Florissant, or 24 miles northwest of Colorado Springs, moving east at
10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Teller
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3902 10515 3896 10519 3896 10533 3907 10533
3908 10519
TIME...MOT...LOC 2028Z 247DEG 8KT 3902 10522
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CSS/CohenSpecial weather statement, Jul 11, 2:41 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
241 PM MDT Mon Jul 11 2022
COZ071-112115-
Southern San Luis Valley CO-
241 PM MDT Mon Jul 11 2022
...Strong thunderstorms will impact portions of southwestern Costilla
and southeastern Conejos Counties through 315 PM MDT...
At 241 PM MDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Blanca to 9 miles southeast of Manassa. These storms were nearly
stationary.
HAZARD...Landspouts, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Blanca and San Acacio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10587 3711 10586 3745 10553 3736 10539
3699 10574
TIME...MOT...LOC 2041Z 134DEG 4KT 3739 10552 3707 10582
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CSS/CohenSpecial weather statement, Jul 11, 2:55 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
255 PM MDT Mon Jul 11 2022
COZ069-070-072-073-112130-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
255 PM MDT Mon Jul 11 2022
...Scattered strong thunderstorms will impact portions of
northeastern Alamosa and southeastern Saguache Counties through 330
PM MDT...
At 254 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing a landspout along portions of
northeastern Alamosa and southeastern Saguache Counties. These
storms were nearly stationary.
HAZARD...Landspouts, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Hooper, Great Sand Dunes, Mosca and San Luis Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3785 10551 3782 10595 3758 10588 3761 10550
TIME...MOT...LOC 2054Z 191DEG 4KT 3770 10559 3765 10584
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CSS/CohenSpecial weather statement, Jul 11, 3:05 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
305 PM MDT Mon Jul 11 2022
COZ081-112145-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
305 PM MDT Mon Jul 11 2022
...Strong thunderstorms will impact portions of northern Teller and
northwestern El Paso Counties through 345 PM MDT...
At 304 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodland Park to Divide. Movement was
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodland Park and Divide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3906 10500 3887 10517 3896 10526 3913 10509
3913 10504
TIME...MOT...LOC 2104Z 321DEG 8KT 3907 10506 3894 10519
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CSS/CohenThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:09 PM MDT | Special Weather Statement | PUB | Pueblo | 36 min |
| Jul 10, 6:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jul 10, 6:34 PM MDT | Special Weather Statement | PUB | Costilla | 26 min |
| Jul 10, 6:45 PM MDT | Special Weather Statement | PUB | Crowley, El Paso, Pueblo | 60 min |
| Jul 10, 6:47 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 28 min |
| Jul 10, 7:45 PM MDT | Special Weather Statement | PUB | Bent, Crowley, Otero | 60 min |
| Jul 11, 1:05 PM MDT | Special Weather Statement | PUB | Rio Grande | 55 min |
| Jul 11, 1:52 PM MDT | Special Weather Statement | PUB | Teller | 23 min |
| Jul 11, 2:14 PM MDT | Special Weather Statement | PUB | Teller | 16 min |
| Jul 11, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 43 min |
| Jul 11, 2:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jul 11, 2:41 PM MDT | Special Weather Statement | PUB | Costilla | 34 min |
| Jul 11, 2:55 PM MDT | Special Weather Statement | PUB | Alamosa | 35 min |
| Jul 11, 3:05 PM MDT | Special Weather Statement | PUB | Teller | 40 min |
| Jul 11, 3:34 PM MDT | Special Weather Statement | PUB | Alamosa | 41 min |
| Jul 11, 4:13 PM MDT | Special Weather Statement | PUB | Alamosa | 47 min |
| Jul 11, 4:22 PM MDT | Special Weather Statement | PUB | Costilla | 38 min |
| Jul 11, 4:44 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 11, 4:54 PM MDT | Special Weather Statement | PUB | Huerfano | 36 min |
| Jul 11, 5:15 PM MDT | Special Weather Statement | PUB | Costilla | 45 min |
| Jul 11, 5:20 PM MDT | Special Weather Statement | PUB | Huerfano | 40 min |
| Jul 11, 5:31 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
| Jul 11, 5:32 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jul 11, 5:40 PM MDT | Special Weather Statement | PUB | Huerfano | 35 min |
| Jul 11, 5:42 PM MDT | Special Weather Statement | PUB | Alamosa | 33 min |
| Jul 11, 5:53 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 3 hr |
| Jul 11, 5:58 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.